Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Possible switching from Atripila to Complera after 5 years-issues?

(1/2) > >>

Dutch1:
Hello Everyone,

I have been talking with my doctor lately and the subject of erectile dysfunction came up and how I have notice that since being on meds, it seems to be a pretty regular event.

The Dr. suspects the efavirenz component of Atripila.  Has anybody else had the same thing?  My libido is fine, it is sometimes in really high gear.  Undetectable as well with a CD4 count of 814.

The other concern is that I have issues with mild depression.  I haven't felt that I needed to take anything for that.  One of the listed side effects of Complera is depression and suicidal thought. Again, has anybody had experience with that?

Thanks for your help and info.

wylidas:
Hey Dutch- I just started Complera today, and I am prone to anxiety and depression issues since coming off Ativan cold turkey last fall (a whole separate issue.) But I wanted to chime in because I have been looking into these side effects too.

Having just started it, I can only tell you that so far I feel some mild anxiety which can happen with any new med until adjusted, but I read a thread on here a few days ago where several of the people taking Complera for months said that there were some depressive episodes right in the beginning (in the first few weeks) but every one of them also said by Month 2 all of it went away. So if that's any indication it might be worth trying, if your doctor is behind it. Having taken Atriple before back in 2006, I remember having the stoned feeling and the crazy dreams, and I can tell you so far, Complera has not made me feel stoned or anything unlike myself. Tonight will be the dream test. :)  I can keep you posted on how my first weeks go, if you like.

-Wylidas

elements:
I been in Atripla for 1.5 yr and I have no side effects, just some cool dreams once in a while.  Sometimes I have taken it with food and my viral loads is always UD.  I have gain weight this past year but I'm not sure if that is because of the Atripla or because I have not gone to the gym in a year and I just watch tv a lot on my coach, lol.  I have notice my labido is down, but that was already happing to me before I started taking Atripla.  My doctor check my Testorones level and I'm below the normal for a guy, so its a concern but since I'm not sexually active, I have not done anything about it.  I hope this helps a little bit.

HnyMustard:

--- Quote from: Dutch1 on April 13, 2012, 11:04:28 AM ---
The other concern is that I have issues with mild depression.  I haven't felt that I needed to take anything for that.  One of the listed side effects of Complera is depression and suicidal thought. Again, has anybody had experience with that?


--- End quote ---

Those same side effects are listed for Atripla as well. While I can't say that I've taken Complera, I am considering quitting Atripla to avoid efavirenz. I have been undergoing these types of side effects, but it's hard for me to say it's the drug. It could also be situational, as HIV sucks.

I think if you have depressive tendencies, it could cause those tendencies to be aggravated.

wylidas:
HnyMustard- I am on Day 5 of Complera. The hardest thing for me to get adjusted to is the fatigue. It has gotten progressively worse over the last few days, and today I could barely get out of bed. But, I think it's listed as a common side effect and therefore will likely go away with time.

I can honestly say the anxiety and dreams aren't an issue with Complera, at least not for me. I feel more like myself than I have felt in ages. It might be worth a shot.

Navigation

[0] Message Index

[#] Next page

Go to full version